MAUDE Adverse Event Report: MAKO SURGICAL CORP. BOOT ASSEMBLY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. BOOT ASSEMBLY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 210080
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Dr (b)(6) was using the mako tkr leg holder as part of his usual mako tkr procedure.During implantation (impaction) of the tibial baseplate, the boot snapped off the bracket that holds the stainless steel cone peg, causing the leg to drop suddenly.No injury was sustained to the patient or the surgeon, however the leg holder is broken from standard use.Update 18 august 2020: 2-3 minute surgical delay as they adjusted position manually to position the leg for the tibial implantation and skin closure.
 
Additional Manufacturer Narrative
Reported event: the doctor was using the mako tkr leg holder as part of his usual mako tkr procedure.During implantation (impaction) of the tibial baseplate, the boot snapped off the bracket that holds the stainless steel cone peg, causing the leg to drop suddenly.No injury was sustained to the patient or the surgeon, however the leg holder is broken from standard use.Update 18 august 2020: 2-3 minute surgical delay as they adjusted position manually to position the leg for the tibial implantation and skin closure.Product evaluation and results: product inspection was not performed as product was not returned for inspection.Product history review: review of the device history records indicates 18 device(s) were manufactured and accepted into final stock on 07.27.2017 with no reported discrepancies.Review of the device history records also indicates 01 device(s) were manufactured and accepted into final stock on 10.30.2017 with no reported discrepancies.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 210080, l/n 201743072002 shows 1 additional complaint(s) related to the failure in this investigation.Conclusion: the failure was not determined as device was not returned for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
BOOT ASSEMBLY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10474872
Report Number3005985723-2020-00290
Device Sequence Number2391918
Product Code OLO
UDI-Device Identifier00848486031879
UDI-Public00848486031879
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210080
Device Catalogue Number210080
Device Lot Number201743072002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight190